HI, I'm new to this whole "message board" thing. So I hope I am doing this right and that someone has some answers for me. I've tried just about everything for my acne. My derm is hesitant to give me Accutane (and I really probably shouldn't take it) cuz I take a ton of other meds for Bipolar. So we just started me on Minocycline a week or so ago. 100mg, twice a day plus I use Duac at night. This is a big problem for me and I dont talk about it with anyone. I really need the Minocycline to work or else I don't know what to do. I have enough emotional problems and this just makes it all worse (not like its a new thing or anything). Does anyone know how long Minocycline takes to work? If it works? Any side effects? I seem to have nausea right after I take it, but I just make sure I eat and then it is fine.
Pls let me know!!!
it didn't work for me. i took it for a few months.... my friend and his sister took it and it didn't work for either of them. sorrrrrry. it must work for some people though, maybe you'll be one of the lucky few. good luck.
It might work for you... but even if it does, your body will eventually grow immune to it and it will stop working. I think you can only take antibotics for acne for so long before they just stop working completely, which is what happened to me. I know that some of the cycline (doxycycline, minocycline, tetracycline) medicines work but I don't remember which ones, because I've been on all of them and that's in the span of a couple of years. I do know that eventually they will stop working, but that might be enough time for your oil glands to stop producing so much oil and your acne to go away on it's own.
I just started taking accutane because the other medicines just stopped working. I believe that the best meds for fighting acne are topicals, unfortunatly most of them don't really start to work until you have the zit, but oral meds just didn't work for me, I had to move on to accutane which is my final hope in fighting this acne.
well i just started taking 150 mg of mino a few weeks ago...i know it is early to say if it is really helping or not....i am not clear...but the breakouts seem to be less frequent...i hope it continues to get better...but i was given 2 months by my derm to see if it really does help or not....but so far so good....hope it works for you too!!
google search: "acidophilus acne site:www.mit.edu"
enter exactly what is in "..." on google. Should be the first result.
Basically, if you take an antibiotic it will work for a while but then will stop working. Why? the antibiotic kills all bacteria. There is some bacteria that is beneficial to your system but minocycline doesn't care it kills it anyway along with the bad bacteria. If the good bacteria is killed your system gets out of whack and you get more acne.
Anyway if you take mino you MUST replace the good bacteria otherwise the mino won't work after a while. GET ACIDOPHILUS SUPPLEMENT IF YOU'RE TAKING MINO OR DOXY. Ask your derm and see what he/she says, they'll probably say it's bull, but really, derms no nothing about nutrition. Mine didn't tell me about this. In med school nutrition classes ususally aren't required so usually derms know nothing about it.
Minocycline worked wonders for my daughter. She took it for about 1 1/2 years...then weaned off. She never had ANY side effects and her acne did not come back worse. In fact, her skin stayed clear UNTIL she started birth control pills, which of course, starts messing with your hormones.
i started mino a week and a half ago as well since nothing else was working and my derm wants to try everything first before going on acutane. but ive been reading up alot on mino and now i'm terrified that my immune system will build up the bacteria that creates acne and that the acne will be stronger and even worst which will make it harder to heal. ive been only priscribed to be on it for 3 months. i wanted to knwo if anyone knew if its ok to drink alcohol while being on minocycline. thanks bye
Your acne will not come back worse. I agree it's not a good idea to stay on antibiotics for a LONG LONG time, but a short course to get you through a bad phase will not harm you. It's amazing to me how many people will try to scare you off antibiotics and then steer you towards ACCUTANE, which is 100 times more dangerous and is also NOT a permanant fix in many many cases.
Antibiotics do not effect your oil production, it fights the infectious process in your pores. So the worst thing that can happen is the antibiotic becomes less effective over time and prohaps your skin will return to the state it was in before you started taking them, but there's no rational argument that it will come back any worse. Hopefully you are using some good topicals along with your antibiotics and they will help to maintain you after you stop using the anitibiotics.
i used to come on these forums alot and now i dont because my acne is gone and just scares left - fading away! my skin is soo much lighter now
trust me ive spend a good 800 dollars on store bought "EQUIPMENT" for my acne and none worked
here is what worked
Swimming (Chlorine) plus a good workout
Minocycline Pills for 2 Weeks
Retisol-A 0.25% (Apply liberally when acne flare ups)
Fruit of the Earth Aloe Vera 100% Apply at Night and wash in morning
Proactiv Moisteruizer/SPF 15
I promise you my acne was BAD and I have atleast 15 acne scars on my left cheek, 22 on right cheek, like 30 on forehead, and 6 huge ones on chin.... IT WAS BADD -- HUGE WHITEHEADS OILY SKIN, EVEN MY HAIR WAS OILY. Now I love the skin I'm in and evewrything is back to baby normal Do this, I did this regimen for about 2 months and I AM FREE, thank god - I may not or may not come back here because I'm quite busy and forget things like these
Well, I was prescribed Minocycline for one month, I believe. Then, I never had acne for only 6 months. I had none, but very, very, very small ones during my monthly cycles. Nothing to worry about, but then comes 6 months, and my acne was worse than it has been my entire life. I believe antibiotics can make your acne worse once it wears out. Look at all these people.
I have read about one woman who took antibiotics for 5 years only to have her gums turn blue because of antibiotics buildups. It's likely permanent for her. I think it's a very bad idea to stay on antibiotics for more than 1 or 2 months.
One doctor suggested doxy for 6 months, and I was like NO WAY. I took it for 2 months, then again 3 months only to have the same ****** results which is it only did okay. It wasn't as good as mino, but my acne on both antibiotics after they wore off, I got acne that I have never seen in my entire life.
I don't recommend them for anyone. It's a stupid thing that's out there for acne patients. They just don't really work--they after effect is horrible enough for me to say goodbye to it.
It worked for me.. but only short term.. it was soo much worse once I stopped. I broke out on my back and forehead. Also, it gave me blue marks on my legs that looked like bruises caused from taking it for 2 years or so.. but these marks fade away somewhat. But, Accutane solved all the probs so if you're willing to use Accutane as a backup you should be fine.
I'm sorry it didn't work for the last few posters and I would never take an antibiotic for 5 years.
But you're hearing negative stories from like 5 people who've had a side effect or not good results as compared to millions of people who've used antibiotics successfully. There IS a reason they are prescribed so often.
NOTHING works for everyone. Sad to say, you just have to find the combination of treatments that helps YOU.
My 15 year old son was on Minocycline for three months and his acne was still bad. I had the doctor switch him to Dynacin which is the Brand for Minocycline. It works much better than the generic Minocycline but you have to have the Doctor specifically request the Brand Dynacin or your insurance will not pay for it. They want you to use generics instead which don't always work.
I've been on minocycline for almost three months. I didn't have really bad acne before I started, but I was stopped taking birth control and feared the cystic acne flares (I got this after I stopped birth control years ago). I had one big cystic pimple on my chin after I stopped and the doctor prescribed minocycline. She gave me a refill for 6 months (I think doctors just prescribe for long periods so you don't go back to see them - I'm from Canada, we have free healthcare). I recently suffered from a yeast infection for the first time, my cheeks get a light rash, I suffer abdomen pain (in the lower intestine) and there is blood in my stool. This antibiotic kills off all the good bacteria with the bad ones. Although it does do a good job clearing up the skin (although I still got the occasional pimple flare up when I start ovulating every month), it has bad side effects. I think being on a drug for 5 years (in the last post) is very long to be on a drug!
I read on another forum that it is a good idea to slowly wean off the drug (alternate one every other day). I was just wondering if anyone else has stopped taking minocycline this way? My skin is fine and I would like to stop having yeast infections and screwing up my intestinal tract. I have started eating yogurt, which is probably a good idea.
Is 3 months long enough to be on this drug? How should I wean off it to ensure that my skin doesn't go crazy? Please help! Thanks!
If you have all of those symptoms, you certainly need to go back to your doctor and get them checked out.
Minocycline does work, but like all drugs it can have side effects. Given that you had only one cyst, it would seem like stopping it wouldnt be a problem, but you still need to get all of those symptoms checked out!.
Yakult or probiotics can help put back some of the good bacteria.